ReviewBMC complementary medicine and therapies2022
Gynura segetum-induced liver injury leading to acute liver failure: a case report and literature review.
Review in BMC complementary medicine and therapies, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 5 citations in OpenAlex.
- Hepatic Sinusoidal Obstruction Syndrome Induced by Pyrrolizidine Alkaloids fromMolecules (Basel, Switzerland) · 2026Review
- Clinicopathological characteristics and diagnosis of hepatic sinusoidal obstruction syndrome caused by Tusanqi - Case report and literature review.Open medicine (Warsaw, Poland) · 2023Article
- Effects of bicyclol on hepatic sinusoidal obstruction syndrome induced by Gynura segetum.Journal of clinical laboratory analysis · 2022Article
- Investigation ofFrontiers in microbiology · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
13 authors at 1 institution in 1 country.
Funding
Abstract
backgroundGynura segetum (GS) is widely used in medical care and in community settings in China as the herbal remedy. It is widely thought to have antiphlogistic properties and pain relief in traditional Chinese medicine. It has been reported that GS can cause chronic drug-induced liver injury (DILI), manifested as hepatic sinusoid obstruction syndrome (HOSO). But case reports of acute DILI developing acute liver failure (ALF) due to GS are extremely rare. CASE PRESENTATION: We report a case of a 63-year-old female patient with hepatolithiasis for more than 6 years. There were no deterioration of liver function and no history of viral liver disease, autoimmune liver disease, blood transfusion or surgical allergy before operation. ALF and grade II liver encephalopathy occurred after partial hepatectomy. To follow up the medical history, the patient has been taking GS (Tusanqi) for a year and a half. The causality assessment was done by the updated Roussel Uclaf Causality Assessment Method, and the possibility of DILI caused by GS as highly probable for the score was 6 points. Excluding other causes, a diagnosis of DILI-associated ALF was established. After symptomatic support and artificial liver support system (ALSS) treatment, the clinical symptoms and signs of the patients were significantly improved. After discharge, the liver function of the patients returned to normal.
conclusionsBased on this rare case of severe liver injury, we recommend that timely prevention, identification, and appropriate management of DILI is essential for patients with a history of taking GS and other hepatotoxic drugs, and careful monitoring of liver function for patients with DILI could avoid ALF as far as possible.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.